| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Medication Affecting Menstruation
April 2001

Q. I am an OTA intern in Behavioral Health and am starting a women's group. One of their topics was: Why and how medication affects periods? I am aware that many medications can cause difficulty with menstruation. If you could give me a general idea as to how to address this issue. It would be greatly appreciated.

A. Due to the broad nature of this question and the various medications that could affect menstruation and/or could have teratogenic effects on a fetus, it is impossible for me to answer this question specifically. However, perhaps you could do a Medline search or talk to one of your local gynecology specialists to see if they have any literature on this topic.

Good Luck!

Ref:
Title: Relationship of gender and menstrual status to symptoms and medication side effects in patients with schizophrenia.
Authors: Magharious W; Goff DC; Amico E
Author Affiliation: Department of Psychiatry, UCLA, Los Angeles, CA, USA.
Source: Psychiatry Res 1998 Feb 27;77(3):159-66.
Citation IDS: PMID: 9707298 UI: 98370795

Disclaimer Back to Ask the Medical Experts